Posted by SLS on February 16, 2012, at 3:11:25
In reply to Re: parnate agitation, posted by g_g_g_unit on February 15, 2012, at 20:13:56
> Just an update: I saw my psychiatrist today. He believes irritability is a potential side-effect of increased adrenergic activity and doesn't necessarily point to Bipolar.
> Regardless, he's prescribed Depakote (250-500mg) to take in the meantime in the hope that it might curb side-effects and allow me to reach a higher dose of Parnate.
> I asked about clonidine for sleep. He's going to look into its safety and also thinks it might be a useful option to control overstimulation.
I like what your doctor had to say.
If you do opt for clonidine, be aware that a rather sizable percentage of people experience depression as a side effect. However, it might be exactly what you need as a sympatholytic. Prazosin, another sympatholytic drug, is sometimes used in PTSD to reduce anxiety and improve sleep. Of course, there is propranalol.
"Prazosin is the most thoroughly studied drug in regard to PTSD and sleep among the class of medications known as alpha-1 blockers. In addition to preventing nightmares and insomnia, it can help improve overall symptoms, such as flashbacks, startle response, and irritability or anger, and it can be taken with an antidepressant."
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw